Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Aug 8, 2018, 1:22 PM PDT. It took effect at Aug 9, 2018, 2:00 PM PDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2018, 1:22 PM PDT (20:22 UTC)
- In effect from
- Aug 9, 2018, 2:00 PM PDT
- Expired
- Aug 11, 2018, 11:00 PM PDT
- In force
- 57 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
002 WWUS86 KSTO 082022 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 122 PM PDT Wed Aug 8 2018 ...Red Flag Warning In Effect Thursday Afternoon Through Saturday Evening... .Wind will increase Thursday afternoon through Saturday evening as a low pressure system passes through Northern California. Local gusts up to 35 mph will be possible, particularly during the afternoons and early evenings over higher elevations. These winds when coupled with low humidity levels will bring critical fire weather conditions. Highest threat areas include the Carr Fire, the Mendocino Complex, and the Donnell Fire. CAZ221-082130- /O.CAN.KSTO.FW.A.0004.180810T1800Z-180812T0600Z/ Stanislaus NF West of the Sierra Crest- 122 PM PDT Wed Aug 8 2018 ...FIRE WEATHER WATCH IS UPGRADED TO A RED FLAG WARNING FOR FIRE WEATHER ZONE 221... The National Weather Service in Sacramento has upgraded the Fire Weather Watch to a Red Flag Warning. The Fire Weather Watch is no longer in effect. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213>216-263-264-266-268-279-100000- /O.UPG.KSTO.FW.A.0004.180809T2100Z-180812T0600Z/ /O.NEW.KSTO.FW.W.0005.180809T2100Z-180812T0600Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 122 PM PDT Wed Aug 8 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM THURSDAY TO 11 PM PDT SATURDAY FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 264, 266, 268, AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 2 PM Thursday to 11 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...Local south to southwest ridgetop wind gusts 25 to 35 mph Thursday afternoon into Saturday evening. Valley winds gusting to 25 mph. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 30 to 40 percent. * HIGHEST THREAT...Near the Mendocino Complex Fires, Carr Fire, and over exposed ridges. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ269-100000- /O.UPG.KSTO.FW.A.0004.180810T1800Z-180812T0600Z/ /O.NEW.KSTO.FW.W.0005.180810T1800Z-180812T0600Z/ Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 122 PM PDT Wed Aug 8 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SATURDAY FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER ZONE 269... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 AM Friday to 11 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...Local west to southwest ridgetop wind gusts 25 to 35 mph Friday afternoon into Saturday evening. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 35 to 40 percent. * HIGHEST THREAT...Near the Donnell Fire, and over exposed ridges. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
7 follow-up statements
920 WWUS86 KSTO 090001 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 501 PM PDT Wed Aug 8 2018 ...Red Flag Warning In Effect Thursday Afternoon Through Saturday Evening... .Wind will increase Thursday afternoon through Saturday evening as a low pressure system passes through Northern California. Local gusts up to 35 mph will be possible, particularly during the afternoons and early evenings over higher elevations. These winds when coupled with low humidity levels will bring critical fire weather conditions. Highest threat areas include the Carr Fire, the Mendocino Complex and over exposed ridges. CAZ213>216-263-264-266-268-279-100015- /O.CON.KSTO.FW.W.0005.180809T2100Z-180812T0600Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 501 PM PDT Wed Aug 8 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM THURSDAY TO 11 PM PDT SATURDAY FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 264, 266, 268, AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 2 PM Thursday to 11 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...Local south to southwest ridgetop wind gusts 25 to 35 mph Thursday afternoon into Saturday evening. Valley winds gusting to 25 mph. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 30 to 40 percent. * HIGHEST THREAT...Near the Mendocino Complex Fires, Carr Fire, and over exposed ridges. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ269-100015- /O.CON.KSTO.FW.W.0005.180810T1800Z-180812T0600Z/ Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 501 PM PDT Wed Aug 8 2018 The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 AM Friday to 11 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...Local west to southwest ridgetop wind gusts 25 to 35 mph Friday afternoon into Saturday evening. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 35 to 40 percent. * HIGHEST THREAT...Over exposed ridges. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
991 WWUS86 KSTO 091305 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 605 AM PDT Thu Aug 9 2018 ...Red Flag Warning In Effect This Afternoon Through Saturday Evening... .Wind will increase this afternoon through Saturday evening as a low pressure system passes through Northern California. Local gusts up to 35 mph will be possible, particularly during the afternoons and early evenings over higher elevations. These winds when coupled with low humidity levels will bring critical fire weather conditions. Highest threat areas include the Carr Fire, the Mendocino Complex and over exposed ridges. CAZ213>216-263-264-266-268-279-100100- /O.CON.KSTO.FW.W.0005.180809T2100Z-180812T0600Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 605 AM PDT Thu Aug 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SATURDAY FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 264, 266, 268, AND 279... * WIND...Local south to southwest ridgetop wind gusts 25 to 35 mph this afternoon into Saturday evening. Valley winds gusting to 25 mph. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 30 to 40 percent. * HIGHEST THREAT...Near the Mendocino Complex Fires, Carr Fire, and over exposed ridges. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ269-100100- /O.CON.KSTO.FW.W.0005.180810T1800Z-180812T0600Z/ Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 605 AM PDT Thu Aug 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SATURDAY... * WIND...Local west to southwest ridgetop wind gusts 25 to 35 mph Friday afternoon into Saturday evening. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 35 to 40 percent. * HIGHEST THREAT...Over exposed ridges. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
301 WWUS86 KSTO 092109 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 209 PM PDT Thu Aug 9 2018 ...Red Flag Warning In Effect This Afternoon Through Saturday Evening... .Wind will increase this afternoon through Saturday evening as a low pressure system passes through Northern California. Local gusts up to 35 mph will be possible, particularly during the afternoons and early evenings over higher elevations. These winds when coupled with low humidity levels will bring critical fire weather conditions. Highest threat areas include the Carr Fire, the Mendocino Complex this afternoon and evening, and over the Donneel fire and over exposed ridges on Friday. CAZ221-101415- /O.EXA.KSTO.FW.W.0005.180810T1800Z-180812T0600Z/ Stanislaus NF West of the Sierra Crest- 209 PM PDT Thu Aug 9 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SATURDAY... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 AM Friday to 11 PM PDT Saturday. * WIND...Local west to northwest ridgetop wind gusts 25 to 35 mph Friday afternoon into Saturday evening. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 35 to 40 percent. * HIGHEST THREAT...Donnell Fire and exposed ridges. * IMPACTS...Donnell fire spreading south along Highway 108 and the Pacific Coast Trail. Any new fires will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213>216-263-264-266-268-279-101415- /O.CON.KSTO.FW.W.0005.000000T0000Z-180812T0600Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 209 PM PDT Thu Aug 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 264, 266, 268, AND 279... * WIND...Local south to southwest ridgetop wind gusts 15 to 25 mph late this afternoon and evening. Friday afternoon southwest winds becoming northwest 20 to 30 mph, lingering into Saturday afternoon. Valley winds gusting to 20 mph. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 30 to 40 percent. * HIGHEST THREAT...Ranch fire of the Mendocino Complex and the Carr and Murphy fires, and over exposed ridges. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ269-101415- /O.CON.KSTO.FW.W.0005.180810T1800Z-180812T0600Z/ Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 209 PM PDT Thu Aug 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SATURDAY... * WIND...Local west to southwest ridgetop wind gusts 25 to 35 mph Friday afternoon into Saturday evening. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 35 to 40 percent. * HIGHEST THREAT...Over exposed ridges. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
707 WWUS86 KSTO 101300 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 600 AM PDT Fri Aug 10 2018 ...Red Flag Warning In Effect Until Saturday Evening... .Increasing wind is expected over higher terrain into Saturday evening as a low pressure system passes through Northern California. Local gusts up to 35 mph will be possible, particularly during the afternoons and early evenings over higher elevations. These winds when coupled with low humidity levels will bring critical fire weather conditions. Highest threat areas include exposed ridges, the Mendocino Complex, and the Carr, Donnell, Hat, and Murphy fires. CAZ213>216-263-264-266-268-279-110100- /O.CON.KSTO.FW.W.0005.000000T0000Z-180812T0600Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 600 AM PDT Fri Aug 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 264, 266, 268, AND 279... * WIND...Local south to southwest wind gusts 20 to 30 mph this afternoon into Saturday evening. Valley winds gusting to 20 mph. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 30 to 40 percent. * HIGHEST THREAT...Mendocino Complex, the Carr Fire, the Murphy Fire, the Hat Fire, and exposed ridges. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ221-269-110100- /O.CON.KSTO.FW.W.0005.180810T1800Z-180812T0600Z/ Stanislaus NF West of the Sierra Crest- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 600 AM PDT Fri Aug 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT SATURDAY... * WIND...Local west to southwest ridgetop wind gusts 25 to 35 mph this afternoon into Saturday evening. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 35 to 40 percent. * HIGHEST THREAT...Donnell Fire and exposed ridges. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
803 WWUS86 KSTO 102100 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 200 PM PDT Fri Aug 10 2018 ...Red Flag Warning In Effect Until Saturday Evening... .Northern CA will get a glancing blow from a low pressure system passing through Oregon this afternoon and evening. An associated dry surface cold front will also swing across the area bringing increased southwest to northwest winds. Local gusts up to 35 mph will be possible, particularly during the afternoons and early evenings over higher elevations. These winds when coupled with low humidity levels will bring critical fire weather conditions. In addition, increased instability will bring active fire conditions to area fires. Highest threat areas include exposed ridges, the Mendocino Complex, and the Carr, Donnell, Hat, and Murphy fires. CAZ213>216-221-263-264-266-268-269-279-111400- /O.CON.KSTO.FW.W.0005.000000T0000Z-180812T0600Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 200 PM PDT Fri Aug 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 264, 266, 268, AND 279... * WIND...Local south to southwest wind gusts 20 to 30 mph this afternoon into Saturday evening. Valley winds gusting to 20 mph. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 30 to 40 percent. * HIGHEST THREAT...Mendocino Complex, the Carr, Murphy, Hat and Donnell Fires, and exposed ridges. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
941 WWUS86 KSTO 110959 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 259 AM PDT Sat Aug 11 2018 ...Red Flag Warning In Effect Until This Evening... .Local gusty winds expected over higher terrain as a low pressure system passes north of the area. The combination of wind, low humidity, and instability will bring critical fire weather conditions with the highest threat areas including the Mendocino Complex, and the Carr, Donnell, Hat, and Murphy fires. CAZ213>216-221-263-264-266-268-269-279-120600- /O.CON.KSTO.FW.W.0005.000000T0000Z-180812T0600Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 259 AM PDT Sat Aug 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 264, 266, 268, AND 279... * WIND...Local south to southwest wind gusts 20 to 30 mph. * HUMIDITY...Minimum humidities of 10 to 20 percent. * HIGHEST THREAT...Mendocino Complex, the Carr, Murphy, Hat and Donnell Fires, and exposed ridges. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
569 WWUS86 KSTO 120608 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1108 PM PDT Sat Aug 11 2018 CAZ213>216-221-263-264-266-268-269-279-120715- /O.EXP.KSTO.FW.W.0005.000000T0000Z-180812T0600Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 1108 PM PDT Sat Aug 11 2018 ...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER ZONES 213, 214, 215, 216, 221, 263, 264, 266, 268, 269, AND 279... The Red Flag Warning is no longer in effect. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 8, 4:02 AM PDT, 9 hours 20 minutes earlier.
Area forecast discussion, Aug 8, 4:02 AM PDT, 9 hours 20 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 402 AM PDT Wed Aug 8 2018 .SYNOPSIS... Slightly above normal temperatures through the week. Onshore flow increases Thursday through Saturday with breezy winds at times. Smoke from wildfires will continue to impact the air quality. && .DISCUSSION... Ridge of high pressure remains in control of the region through Thursday. This will lead to dry conditions, light terrain driven winds, and warmer temperatures. However, smoke from the area wildfires could continue to make for a tricky temperature forecast, and may keep temperatures down by a few degrees. Smoke and haze will continue to impact interior NorCal, with the latest HRRR smoke model showing similar conditions to those experienced on Tuesday. Poor air quality can be expected, especially near the several ongoing large wildfires. Make sure to check local air quality reports. A low pressure trough will approach the West Coast Thursday afternoon, acting to tighten the pressure gradient. Local wind gusts 25 to 35 mph can be expected Thursday afternoon into Saturday evening, especially over higher terrain. This could lead to critical fire weather conditions across portions of the Coastal Range, the northern Sacramento Valley, and the northern Sierra. Thus, a Fire Weather Watch is in effect from Thursday afternoon through Saturday evening. The trough might help diminish visibility issues due to smoke. In addition to enhanced winds, the trough will bring cooler temperatures across the forecast area, with Valley highs in the 90s. Elevated instability charts suggest that an isolated thunderstorm could develop Friday morning over the southern Coastal range, including Lake Co, as some moisture is advected northward. However, the latest 00z NAM run is no longer suggesting convection, but will continue to monitor. Dry conditions expected elsewhere. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) Upper ridging from the Desert SW gradually builds over Interior NorCal through the extended forecast period. This will result in above normal temperatures with a slow warming trend through the middle of next week. Slight chance of an isolated afternoon thunderstorm over extreme southern portions of our Sierra Nevada forecast area Sunday and Monday, however best chances look to remain south and east of the CWA. && .AVIATION... Lcl MVFR/IFR conds poss in HZ/FU acrs ptns of Intr NorCal otrw VFR. Lcl Wly sfc wnd gsts up to 25 kts poss in Cstl Mtns and Delta btwn 00z and 07z Thu. && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Saturday evening for Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Stanislaus NF West of the Sierra Crest. &&
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.